Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 27, NWS Key West, FL

May 14, 2015

NWS Key West, FL issued this small craft advisory at May 14, 2015, 10:40 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 14, 2015, 10:40 PM EDT (02:40 UTC)
Expired
May 15, 2015, 10:30 PM EDT
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WHUS72 KKEY 150240
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1040 PM EDT THU MAY 14 2015


GMZ042>044-052>055-072>075-151000-
/O.NEW.KKEY.SC.Y.0027.150515T0240Z-150515T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1040 PM EDT THU MAY 14 2015

...SMALL CRAFT ADVISORY IN NOW IN EFFECT FOR HAWK CHANNEL AND FLORIDA
   STRAITS...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL ATLANTIC WATERS ADJACENT AND OFFSHORE FROM THE
FLORIDA KEYS.

* WINDS AND WAVES...MAINLY EAST WINDS WILL BE NEAR 20 KNOTS AND GUSTY
  ACROSS THE ATLANTIC WATERS OVERNIGHT. SEAS AS HIGH AS 7 FEET ARE
  POSSIBLE IN THE STRAITS OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
895 
WHUS72 KKEY 150827
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EDT FRI MAY 15 2015

GMZ042>044-052>055-072>075-151430-
/O.CON.KKEY.SC.Y.0027.000000T0000Z-150515T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
427 AM EDT FRI MAY 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...STEADY EAST WINDS NEAR 20 KNOTS WILL PERSIST
  ACROSS THE STRAITS OF FLORIDA AND HAWK CHANNEL TODAY. SEAS UP TO
  SEVEN FEET WILL BE POSSIBLE IN THE STRAITS...MAINLY WITHIN THE GULF
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
116 
WHUS72 KKEY 151436
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1036 AM EDT FRI MAY 15 2015

GMZ042>044-052>055-072>075-152200-
/O.CON.KKEY.SC.Y.0027.000000T0000Z-150515T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1036 AM EDT FRI MAY 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...EAST WINDS WILL INCREASE TO NEAR 20 KNOTS OVER
  MUCH OF HAWK CHANNEL AND THE FLORIDA STRAITS THIS AFTERNOON. SEAS
  UP TO SEVEN FEET WILL BE POSSIBLE IN THE STRAITS...MAINLY WITHIN
  THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
276 
WHUS72 KKEY 151950
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
350 PM EDT FRI MAY 15 2015

GMZ042>044-152100-
/O.CAN.KKEY.SC.Y.0027.000000T0000Z-150515T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
350 PM EDT FRI MAY 15 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAWK CHANNEL.

$$

GMZ052>055-072>075-160330-
/O.EXT.KKEY.SC.Y.0027.000000T0000Z-150516T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
350 PM EDT FRI MAY 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY...

* WINDS AND WAVES...EAST WINDS WILL INCREASE TO NEAR 20 KNOTS OVER
  THE FLORIDA STRAITS THIS EVENING...THEN RELAX OVERNIGHT. SEAS UP
  TO SEVEN FEET WILL BE POSSIBLE...MAINLY WITHIN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
199 
WHUS72 KKEY 160230
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1030 PM EDT FRI MAY 15 2015


GMZ052>055-072>075-160330-
/O.CAN.KKEY.SC.Y.0027.000000T0000Z-150516T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1030 PM EDT FRI MAY 15 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE OFFSHORE ATLANTIC WATERS AND FLORIDA STRAITS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 14, 10:17 PM EDT, 23 minutes earlier.

Area forecast discussion, May 14, 10:17 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1017 PM EDT THU MAY 14 2015

.UPDATE...
BASED ON THE LATEST HOURLY OBSERVATIONS FROM THE CMANS ALONG THE
REEF AND THE OVERALL TREND FROM THE PAST FEW HOURS...DECIDED TO
RAISE A SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS AND HAWK
CHANNEL. THESE ELEVATED CONDITIONS WILL LIKELY PERSIST THROUGH
FRIDAY AND POSSIBLY INTO FRIDAY NIGHT. AN EXERCISE CAUTION FOR SMALL
CRAFT HAVE BEEN HEADLINED ELSEWHERE IN THE KEYS SERVICE AREA.

04

=====================================================================
.DISCUSSION...
SHOWERS HAVE REMAINED CLUSTERED OFF MAINLAND MONROE COUNTY...MAINLY
BEYOND 20 NM FROM SHORE...AND IN THE ATLANTIC WATERS WELL OFFSHORE
FROM THE MIDDLE AND UPPER KEYS. A FEW STROKES OF LIGHTNING HAVE
ACCOMPANIED THE STRONGER CELLS IN BOTH LOCATIONS. SKIES ARE PARTLY
CLOUDY ELSEWHERE IN THE KEYS SERVICE AREA. WINDS ARE MODERATE TO
OCCASIONALLY FRESH FROM THE EAST...SURGING OVER THE PAST HOUR OR SO.
TEMPERATURES ALONG THE ISLAND CHAIN ARE IN THE LOWER 80S.

THE EVENING LOCAL SOUNDING SHOWS SOMEWHAT DRIER AIR HAS PUSHED INTO
THE LOCAL AREA ALOFT ON THE DEEP MODERATE TO FRESH EASTERLY BREEZES.
BUT WE ARE OBVIOUSLY MOIST AND UNSTABLE ENOUGH TO SUPPORT AT LEAST
SCATTERED SHOWERS WITH A FEW THUNDERSTORMS. AND WE EXPECT THIS TO
CONTINUE OVERNIGHT. THE AFTERNOON ZONE FORECAST HAS THE EXPECTED
CONDITIONS COVERED THROUGH THE OVERNIGHT PERIOD. NO UPDATE IS PLANNED
AT THIS TIME.

&&

.MARINE...
READ UPDATED SECTION ABOVE.

&&

.AVIATION...
WILL MONITOR THE CONVECTION OFFSHORE IN THE ATLANTIC FOR THE
THREAT OF SUB-VFR CONDITIONS AT EITHER KEY WEST OR MARATHON. THE
TENDENCY THUS FAR HAS BEEN FOR CELLS TO WEAKEN AS THEY PUSH ANYWHERE
NEAR THE REEF. WILL KEEP VFR CONDITIONS ADVERTISED FOR NOW AT BOTH
LOCATIONS. EXPECT EASTERLY BREEZES GUSTING TO NEAR 20 KNOTS
OVERNIGHT.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY GMZ042>044-GMZ052>055-GMX072>075.

&&

PUBLIC/MARINE.........04
AVIATION/NOWCASTS.....04/CHESSER
DATA COLLECTION.......CHESSER

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, May 14, 10:36 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1036 PM EDT THU MAY 14 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-151000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1036 PM EDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE FLORIDA KEYS
AND SURROUNDING WATERS.

THE PRIMARY THUNDERSTORM HAZARD IS CLOUD TO SURFACE LIGHTNING
STRIKES.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC STRAITS WATERS
AND REEF WATERS. EXPECT SEAS AS HIGH AS 7 FEET IN THE STRAITS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND
SURROUNDING WATERS FRIDAY THROUGH WEDNESDAY.

THE PRIMARY THUNDERSTORM HAZARD IS CLOUD TO SURFACE LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.